Monsanto Roundup Lawsuit

Tuesday, January 22, 2008

Withdrawal Symptoms From Paroxetine May Last For A Long Time

Source: Medical News Today

When withdrawal symptoms ensue after discontinuation of a drug, such as paroxetine, it is generally assumed they will last for a few weeks and then they will subside. Many patients do not think so and some of them have also created a website concerned with paroxetine discontinuation effects.

Now researchers at the University of Bologna headed by Prof. G.A. Fava confirm their account in an article published in the December 2007 issue of the International Journal of Neuropsychopharmacology.

The aim of this investigation was to explore the prevalence and features of discontinuation syndromes ensuing with gradual tapering of selective serotonin reuptake inhibitors (SSRIs), in optimal clinical conditions in patients with panic disorder and agoraphobia. Twenty-six consecutive outpatients met the DSM-IV criteria for panic disorder and agoraphobia while taking SSRIs. Twenty remitted upon behavioural treatment. Antidepressant drugs were then tapered at the slowest possible pace and with appropriate patient education. Patients were assessed with the Discontinuation-Emergent Signs and Symptoms (DESS) checklist 2 wk, 1 month and 1 yr after discontinuation. Nine of the 20 patients (45%) experienced a discontinuation syndrome, which subsided within a month in all but three patients who had been taking paroxetine for a long time. Discontinuation syndromes appeared to be fairly common even when performed with slow tapering and during clinical remission. In some cases disturbances persisted for months after discontinuation.
Post a Comment